MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52359
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an (b)(6) male was undergoing a procedure to treat the pelvic stenosis in the calcified common iliac artery (a.Iliaca communis) and the "afs" stenosis farther down in the leg.The complainant reported there was "not too much angulation or tortuosity of the vessel." during it's first inflation, the advance 35 lp low profile balloon catheter ruptured longitudinally.An inflation device was used to inflate the complaint balloon to eight atmospheres (atm) for ten seconds when it ruptured.Another manufacturer's six french, ten cm sheath was used.It is not known what type or ratio of contrast was used.No blood was noted in the inflation device and the complaint balloon was not inflated inside a stent prior to rupture.The procedure began with access in the left groin in a contralateral fashion to treat the forty percent occluded lesion in the right superficial femoral artery.During advancement over the common femoral artery on the left side there was a calcified stenosis.It was during the first inflation in this area that the rupture occurred.The physician was able to remove the complaint balloon though the sheath, rather than as a unit with the sheath, without difficulty.Another advance 35 lp low profile balloon catheter was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one pta5-35-80-8-4.0 was returned for investigation.Slight biomatter was present throughout the device.The balloon was split longitudinally down the entire length of the balloon, from proximal bond to distal bond.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufactures instructions, quality control procedures, and overall design history file were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states that the device is ¿for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral, and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae." it goes on to say, ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit." based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device, but likely lies with the patient¿s anatomy as severe calcification was noted in the target lesion.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8486549
Report Number1820334-2019-00744
Device Sequence Number1966162
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)211210(10)9370473
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model NumberG52359
Device Catalogue NumberPTA5-35-80-8-4.0
Device Lot Number9370473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO SHEATH
Patient Age81 YR